Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 43, NWS Cheyenne, WY

December 2, 2008

NWS Cheyenne, WY issued this high wind warning at Dec 2, 2008, 11:35 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2008, 11:35 AM MST (18:35 UTC)
Expired
Dec 2, 2008, 2:17 PM MST
In force
3 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 021835
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1135 AM MST TUE DEC 2 2008

...STRONG WINDS WILL CONTINUE INTO THE EARLY AFTERNOON HOURS TODAY...

.A STRONG SURFACE AND LOW LEVEL PRESSURE GRADIENT AND STRONG
WINDS ALOFT WILL PRODUCE STRONG WEST WINDS THROUGH EARLY
AFTERNOON WITH A FEW GUSTS IN EXCESS OF 60 MPH AT WIND PRONE
LOCATIONS. WINDS WILL DECREASE DURING THE EARLY AFTERNOON HOURS AS
THE SURFACE PRESSURE GRADIENT RELAXES AND WINDS ALOFT BEGIN TO
DECREASE.

WYZ062>064-066>070-022200-
/O.NEW.KCYS.HW.W.0043.081202T1835Z-081202T2200Z/
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY...
TORRINGTON...CHEYENNE...PINE BLUFFS
1135 AM MST TUE DEC 2 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

YOU CAN EXPECT WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH 
THROUGH THE EARLY AFTERNOON HOURS.  WINDS WILL BEGIN TO SUBSIDE
AFTER EARLY AFTERNOON.

THE STRONGEST WINDS WILL OCCUR AT WIND PRONE LOCATIONS SUCH AS AT
ARLINGTON IN CARBON COUNTY...AT VEDAUWOO...AT BORDEAUX AND AT WIND
PRONE LOCALES ALONG AND JUST EAST OF THE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

RUBIN
1 follow-up statement
000 
WWUS75 KCYS 022117
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
217 PM MST TUE DEC 2 2008

...WINDS SUBSIDING ACROSS SOUTHEAST WYOMING THIS AFTERNOON...

.WINDS WILL CONTINUE TO SUBSIDE THROUGH THE AFTERNOON HOURS...
THUS THE HIGH WIND WARNING HAS BEEN CANCELLED.

WYZ062>064-066>070-022230-
/O.CAN.KCYS.HW.W.0043.000000T0000Z-081202T2200Z/
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY...
TORRINGTON...CHEYENNE...PINE BLUFFS
217 PM MST TUE DEC 2 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

SINCE WIND SPEEDS CONTINUE TO DECREASE...THE HIGH WIND WARNING HAS
BEEN CANCELLED.

$$

RUBIN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 2, 5:23 AM MST, 6 hours 12 minutes earlier.

Area forecast discussion, Dec 2, 5:23 AM MST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
523 AM MST TUE DEC 2 2008

.UPDATE...
OBSERVATIONS AT BORDEAUX HAVE RECENTLY INCREASED TO 65 MPH AND
WITH PROGD H7 WINDS HANGING IN FOR THE NEXT FEW HOURS...OPTED TO
ADD WYZ067 TO THE HIGH WIND WARNING.

&&

.PREV DISCUSSION... /ISSUED 309 AM MST TUE DEC 2 2008/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
GUSTY WINDS OCCURRING IN WIND PRONE AREAS EARLY THIS MORNING BUT
SPEEDS NOT QUITE AS HIGH AS EARLIER THOUGHT AS SFC PRESSURE GRADIENT
NOT AS STEEP.  LATEST PROGS HAVE STRONGEST 7H WINDS CROSSING THE
AREA OVER THE NEXT FEW HOURS THEN DROPPING OFF LATER THIS MORNING.
WILL KEEP CURRENT WARNING IN PLACE AS WINDS CLOSE TO HIGH WIND
LEVELS AND A FEW HIGHER GUSTS STILL POSSIBLE IN A FEW AREAS.
OTHERWISE ANOTHER MILD DAY FOR THE CWA TODAY AHEAD OF SIGNIFICANT
COLD FRONT WHICH WILL DROP SOUTH ACROSS THE CWA LATE THIS AFTERNOON
AND EVENING.  EXPECT CLOUDS AND AREAS OF LIGHT SNOW TO INCREASE
BEHIND FRONT THIS EVENING AS SFC UPSLOPE FLOW DEEPENS AND AIR MASS
MOISTENS WITH TIME.  SNOW WILL SPREAD SOUTH ACROSS THE CWA OVERNIGHT
WITH MOST AREAS SEEING ACCUMULATIONS IN THE 1 TO 2 INCH RANGE WITH
LOCALLY HIGHER AMOUNTS ESPECIALLY OVER HIGHER TERRAIN.  WILL HOLD
OFF ON ANY ADVISORY FOR NOW DUE TO GENERALLY LIGHT SNOWFALL AMOUNTS
AND LESS WIND.  TEMPERATURES MUCH COLDER TONIGHT THROUGH WEDNESDAY
NIGHT AS SFC RIDGE BUILDS DOWN OVER THE HIGH PLAINS.  SNOW SHOULD
TAPER OFF OVER THE NRN CWA WEDS AFTERNOON AS DRIER AIR ARRIVES BUT
SOME SNOW SHOWERS CONTINUING OVER MAINLY SE WYOMING INTO WEDS
EVENING WHERE WEAK SFC UPSLOPE FLOW WILL CONTINUE.

LONG TERM...THURSDAY THROUGH MONDAY...
A DEVELOPING WEST COAST REX BLOCK THURSDAY WILL ANCHOR IN
NORTHWEST FLOW ACROSS THE NORTHERN ROCKIES THROUGH THE FIRST OF
NEXT WEEK. AN EMBEDDED SHORTWAVE IN CYCLONIC NORTHWEST FLOW WILL
COMBINE WITH BOUNDARY LAYER UPSLOPE TO PRODUCE LIGHT SNOW ON
THURSDAY...MOST PROMINENT IN HIGHER TERRAIN AND ADJACENT
FOOTHILLS. TEMPERATURES AT 700MB IN THE -11 TO -15C RANGE WILL
PRODUCE TEMPERATURES THAT WILL ONLY MAKE IT INTO THE MID 20S ON
THURSDAY. BEHIND THIS SHORTWAVE HEIGHTS WILL BUILD ON FRIDAY AND
SATURDAY...GIVING WAY TO MUCH MORE BENIGN AND WARMER CONDITIONS...
ALBEIT INCREASINGLY BREEZY FRIDAY NIGHT AND DURING THE DAY ON
SATURDAY. BY SUNDAY...UPPER FLOW WILL BACK TO THE WEST IN ADVANCE
OF AN APPROACHING SHORTWAVE. THE GFS AND ECMWF DIFFER ON HOW THIS
SYSTEM TRAVERSES THE CWA. THE GFS RESOLVES A MUCH STRONGER
NORTHERN STREAM...WITH LITTLE IF ANY IMPACT FROM THE OPENING SW
CONUS CUT-OFF. WHILE THE ECMWF OPENS AND EJECTS THE CUT-OFF LOW
TOWARDS COLORADO...ALLOWING NORTHERN STREAM ENERGY TO DROP INTO
ITS WEST SIDE. BOTH SOLUTIONS WOULD BRING FROPA AND PRECIPITATION
CHANCES THROUGH THE CWA SOMETIME SUNDAY NIGHT OR MONDAY. SO HAVE
CONTINUED THE IDEA OF BOOSTING POPS SOME DURING THIS TIMEFRAME.
TEMPERATURES WILL LIKELY BE THE WARMEST OUT AHEAD OF THIS SYSTEM
ON SUNDAY WITH HIGHS CLIMBING INTO THE 50S. SOME COOLING
EXPECTED...THOUGH BEHIND THE COLD FRONT FOR MONDAY.

AVIATION...
VFR CONDITIONS EXPECTED TODAY WITH GUSTY WINDS OVER AND CLOSE TO THE
MTNS.  SFC COLD FRONT WILL MOVE INTO CENTRAL WY LATE THIS AFTERNOON
AND INTO COLORADO BY MID EVENING.  EXPECT MVFR/IFR CONDITIONS TO
DEVELOP FROM NORTH TO SOUTH TONIGHT WITH LOW CIGS AND REDUCED VSBYS
DUE TO SNOW.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 11 AM TUESDAY FOR WYZ062-WYZ063-WYZ067.
NE...NONE.

&&

SHORT TERM/AVIATION...RE
LONG TERM...HAHN
Hazardous weather outlook, Dec 2, 5:25 AM MST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
525 AM MST TUE DEC 2 2008

NEZ001>003-019>021-054-055-WYZ059>070-031200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
525 AM MST TUE DEC 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST WINDS WILL CONTINUE THIS MORNING IN AN AREA FROM
ARLINGTON TO BORDEAUX. A HIGH WIND WARNING IS IN EFFECT UNTIL 11 AM
FOR THE MEDICINE BOWS...AS WELL AS NORTHERN CARBON AND SOUTHERN
PORTIONS OF PLATTE COUNTY WHERE WIND GUSTS IN EXCESS OF 60 MPH WILL
BE POSSIBLE.

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...BEGINNING
IN THE NORTH AROUND SUNSET...CLEARING THE AREA SHORTLY AFTER
MIDNIGHT. LIGHT SNOW WILL OCCUR WITH AND BEHIND THE COLD FRONT
WITH 1 TO 3 INCHES OF SNOW ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT SNOW WILL CONTINUE WEDNESDAY THROUGH EARLY THURSDAY BEFORE
GRADUALLY TAPERING OFF. ADDITIONAL LIGHT ACCUMULATIONS WILL BE
POSSIBLE. TEMPERATURES WILL BE MUCH COOLER WEDNESDAY AND THURSDAY
WITH HIGHS ONLY MAKING IT INTO THE 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Dec 2, 5:55 AM MST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 AM MST TUE DEC 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
12/02/2008  M73.00 MPH       PLATTE             WY   MESONET

&&

HAHN
Special weather statement, Dec 2, 9:43 AM MST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
943 AM MST TUE DEC 2 2008

WYZ059>061-064>066-068>070-022200-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS...
GARRETT...LARAMIE...BUFORD...HORSE CREEK...TORRINGTON...
CHEYENNE...PINE BLUFFS
943 AM MST TUE DEC 2 2008

...GUSTY WEST WINDS THROUGH EARLY AFTERNOON ACROSS SOUTHEAST
WYOMING...

WATCH FOR WEST WINDS OF 20 TO 45 MPH WITH GUSTS TO 55 MPH ACROSS
THE ABOVE MENTIONED AREAS THROUGH EARLY AFTERNOON. WINDS WILL BE
PARTICULARLY GUSTY AND STRONG ACROSS THE LARAMIE RANGE AND OVER
THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND LARAMIE. A FEW ISOLATED
AND BRIEF GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE SOUTHERN
LARAMIE RANGE NEAR VEDAUWOO AND OVER THE SUMMIT AND ALONG THE
WINDY LOCALES JUST EAST OF THE SUMMIT OF INTERSTATE 80 BETWEEN
LARAMIE AND CHEYENNE.

WATCH FOR THESE STRONG WINDS AND KEEP A FIRM GRIP ON YOUR VEHICLE
STEERING WHEEL...OTHERWISE YOU MAY LOSE CONTROL OF YOUR VEHICLE.
THE PEOPLE OF YOUR NATIONAL WEATHER SERVICE CARE ABOUT YOU AND
YOUR SAFETY AND WANT YOU TO ARRIVE ALIVE.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 2:14 PM MSTWinter Weather AdvisoryCYSCrook, Weston45 hr

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.